Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 10, 2008, 12:02 AM EDT for McCreary County, Whitley County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 12:02 AM EDT (04:02 UTC)
- Expired
- Jun 10, 2008, 12:30 AM EDT
- In force
- 28 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 110 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 12:15 AM EDT | TSTM WND DMG | Krupp, KY | NUMEROUS TREES BLOWN DOWN IN THE WESTERN PORTION OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 100401
SVRJKL
KYC147-235-100430-
/O.NEW.KJKL.SV.W.0101.080610T0402Z-080610T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1230 AM EDT
* AT 1158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STRUNK...OR 8 MILES SOUTHEAST OF WHITLEY CITY...AND MOVING
NORTHEAST AT 29 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUCKRUN AND BOUNTY BY 1215 AM EDT...
KRUPP...CUMBERLAND FALLS S.P....REDBIRD AND LIBERTY BY 1225 AM
EDT...
YOUNGS CREEK...CLIO...DEERING AND BARK CAMP BY 1230 AM EDT...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3662 8453 3694 8435 3694 8431 3697 8427
3696 8427 3694 8426 3695 8423 3689 8407
3659 8430 3659 8447
TIME...MOT...LOC 0402Z 207DEG 25KT 3666 8438
$$
WJM2 follow-up statements
000
WWUS53 KJKL 100416
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1216 AM EDT TUE JUN 10 2008
KYC147-235-100430-
/O.CON.KJKL.SV.W.0101.000000T0000Z-080610T0430Z/
WHITLEY KY-MCCREARY KY-
1216 AM EDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR EASTERN MCCREARY AND WESTERN WHITLEY COUNTIES...
AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DUCKRUN...OR 7 MILES EAST OF WHITLEY CITY...MOVING
NORTHEAST AT 29 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KRUPP...CUMBERLAND FALLS S.P....REDBIRD AND HONEYBEE BY 1225 AM
EDT...
YOUNGS CREEK...CLIO...DEERING AND BARK CAMP BY 1230 AM EDT...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3663 8443 3669 8449 3694 8435 3694 8431
3696 8428 3694 8426 3695 8422 3689 8407
3659 8430
TIME...MOT...LOC 0416Z 207DEG 25KT 3675 8432
$$
SCHOETTMER000
WWUS53 KJKL 100435
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1232 AM EDT TUE JUN 10 2008
KYC147-235-100442-
/O.EXP.KJKL.SV.W.0101.000000T0000Z-080610T0430Z/
WHITLEY KY-MCCREARY KY-
1232 AM EDT TUE JUN 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCCREARY HAS
EXPIRED...
HOWEVER...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN
WHITLEY COUNTY UNTIL 1 AM.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3663 8443 3669 8449 3694 8435 3694 8431
3696 8428 3694 8426 3695 8422 3689 8407
3659 8430
TIME...MOT...LOC 0416Z 207DEG 25KT 3675 8432
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:52 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 9, 10:52 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1052 PM EDT MON JUN 9 2008 .SHORT TERM.../THE REST OF TONIGHT/...UPDATED BASED ON RECENT TRENDS OF CONVECTION ONGOING S AND W OF THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT AND UPPER LEVEL SW/V AND RELATIVELY MOIST AND UNSTABLE AIRMASS IN PLACE...UPDATED TO INCLUDE SLIGHT CHANCE TO CHANCE POPS FOR THE ENTIRE NIGHT. SCATTERED CONVECTION OVER TN/SW VA SHOULD AFFECT PARTS OF THE SOUTHEAST CWA OVERNIGHT...WITH ADDITIONAL CONVECTION OVER CENTRAL KY AND THE CUMBERLAND PLATEAU DRIFTING NE AND WEAKENING WITH TIME...THOUGH LIKELY STILL ISOLATED TO SCATTERED COVERAGE ONCE IT REACHES THE CWA. ALTHOUGH SOME AREAS OF CLEAR SKIES EXIST ATTM...INCREASED SKY COVER OVERNIGHT WITH CONVECTION EXPECTED TO MOVE INTO THE AREA AND DEBRIS CLOUDS ANTICIPATED OUTSIDE OF CONVECTION. THE PREVIOUS FORECAST LOW TEMPERATURES STILL LOOK REACHABLE AS VALLEYS SHOULD DROP OFF IN AREAS OF CLEAR SKIES OUTSIDE OF CONVECTION. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH WEDNESDAY NIGHT/ UPPER TROUGH OVER THE GREAT PLAINS TODAY WILL HEAD EAST AND FURTHER SUPPRESS THE RIDGE OVER THE SE CONUS. THE SURFACE COLD FRONT ASSOCIATED WITH IT WILL APPROACH THE REGION TONIGHT...AND ENTER ON TUESDAY...AFTER A WEAK LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE FRONT OVER THE MIDWEST. THE FRONT WILL BE WEAKENING AS IT ARRIVES AND IS EXPECTED TO STALL AS IT TRIES TO EXIT TO OUR SOUTH. AT LEAST SCATTERED SHOWERS AND STORMS SHOULD OCCUR WITH THE FRONT ON TUESDAY. CLOUDS AND WHAT PRECIP OCCURS WILL LIKELY LIMIT OUR DESTABILIZATION...WITH HIGHS ONLY IN THE LOWER TO MID 80S FOR TUESDAY. WINDS ALOFT WILL BE MODEST AT BEST. THESE TWO FACTORS SHOULD LIMIT THE THREAT OF SEVERE WEATHER. WITH LOSS OF HEATING...AND DRIER AIR TRYING TO MAKE ITS WAY IN AT THE LOWER LEVELS TUESDAY NIGHT...ANY LINGERING CONVECTION WILL END. CLOUDS WILL DECREASE AND WINDS WILL BE WEAK AND WILL DROP OFF...SO VALLEY FOG MAY BE A PROBLEM ON TUESDAY NIGHT IF THERE IS ENOUGH PRECIP TO HAVE OUR SURFACE AIR THOROUGHLY MOISTENED GOING INTO THE NIGHT. WHAT IS LEFT OF THE FRONTAL BOUNDARY WILL START A NORTHWARD RETREAT ON WEDNESDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA. THE WRF AND SREF BRING PRECIP FURTHER NORTH ON WEDNESDAY THAN THE GFS. HOWEVER...THE 00Z GFS ENSEMBLE PRECIP MEAN DID SHOW PRECIP OVER MUCH OF THE FORECAST AREA...ESPECIALLY SOUTH. HAVE USED A SLIGHT CHANCE IN ALL AREAS EXCEPT THE EXTREME NORTH. WITH LOSS OF HEATING AND LACK OF STRONG WX SYSTEMS...MOST PRECIP SHOULD AGAIN DIE OUT WEDNESDAY NIGHT. .LONG TERM.../THURSDAY THROUGH MONDAY/ GFS/ECWMF/CANADIAN/NOGAPS SHOW VARYING DEGREES OF NORTHWEST FLOW BEHIND A SHORTWAVE ENTERING OUR VICINITY LATE SAT (ROUGHLY)...AND THAT AFTER TEMPORARILY REBUILDING THE RIDGE DURING THE LATTER HALF OF THE WORK WEEK. 00Z AND 12Z ECMWF ARE CURRENTLY OUTLIERS WITH A HIGHER AMPLITUDE PATTERN THOUGH THE 12Z RUN DID WAVER A BIT WITH A WEAKER RIDGE FOR THE SHORTWAVE TO PUNCH THROUGH...WHICH IT DOES BY 12Z SUN. CHANCE OF THUNDER TO BE FAIRLY PERSISTENT UNTIL NORTHWEST FLOW KICKS IN PROBABLY LATE ON SAT. GENERALLY COOLER/DRIER ONCE THAT OCCURS BUT HOW MUCH COOLER IS MUCH IN QUESTION. MOST GFS ENSEMBLE MEMBERS SHOW THE SHORTWAVE DIGGING MORE THAN THE 12Z GFS OPERATIONAL RUN AND THEIR TEMPERATURES ARE ACCORDINGLY LOWER. MAX TEMPERATURES CLOSE TO 80 LIKE MEX SHOWS MIGHT BE MORE ACCURATE THAN THOUGHT AT FIRST. WILL WAIT ANOTHER DAY AND SEE IF THIS TREND STICKS. && .AVIATION.../00Z TO 24Z/ ISOLATED THUNDERSTORMS REMAIN OVER THE REGION AS INSTABILITY AND A WEAK SW/V ROTATING AROUND THE WESTERN ATLANTIC RIDGE INTERACT...THOUGH SO FAR THEY HAVE NOT IMPACTED THE TAF SITES. ADDITIONAL CONVECTION OVER MIDDLE TN AND CENTRAL KY COULD POSSIBLY AFFECT THE TAF SITES IN THE FIRST 4 HOURS OF THE TAF PERIOD IF THEY HOLD TOGETHER AND WENT WITH VCTS AND A CB GROUP. BETWEEN 4Z AND AROUND 12Z...WENT WITH VCSH AND A CB CLOUD GROUP AS A LULL IS ANTICIPATED BEFORE THE COLD FRONT REACHES CENTRAL KY. THE CHANCE FOR CONVECTION WILL THEN INCREASE...WITH 16Z TO 20Z TIMEFRAME THE BEST FOR ANY CONVECTION ON STATION AT THE TAF SITES. WINDS SHOULD ALSO SHIFT TO THE NW TO NNW LATE IN THE PERIOD WITH FROPA AROUND 20Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...HAL/JP LONG TERM....GV AVIATION...JP
Hazardous weather outlook, Jun 9, 10:05 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1005 PM EDT MON JUN 9 2008 KYZ058>060-068-069-104-106>114-119-120-101000- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON- WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-MARTIN-PIKE- 1005 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING... WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ044-050>052-101000- FLEMING-MONTGOMERY-BATH-ROWAN- 1005 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS CHANCE OF THUNDERSTORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY...WEDNESDAY AFTERNOON AND EVENING...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ079-080-083>088-115>118-101000- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- 1005 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY INTO TUESDAY EVENING... WEDNESDAY AFTERNOON AND EVENING...THURSDAY AFTERNOON...AND FRIDAY THROUGH SATURDAY. SOME STORMS ON TUESDAY MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL/SCHOETTMER
In the hours before
Special weather statement, Jun 9, 7:03 PM EDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 703 PM EDT MON JUN 9 2008 KYZ080-085-086-092330- LAUREL-WHITLEY-KNOX- 703 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN LAUREL AND NORTHWESTERN KNOX AND NORTH CENTRAL WHITLEY COUNTIES THROUGH 730 PM EDT MONDAY EVENING... AT 703 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WOODBINE... MOVING NORTHEAST AT 22 MPH. THIS STORM WILL BE NEAR MOORE HILL AROUND 710 PM EDT...SILER AROUND 715 PM EDT...GRAY AROUND 720 PM EDT...LYNN CAMP AROUND 725 PM EDT... TUTTLE AROUND 730 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SCHOETTMER
Special weather statement, Jun 9, 7:26 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 726 PM EDT MON JUN 9 2008 KYZ086-087-116-117-100000- CLAY-LESLIE-KNOX-BELL- 726 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN CLAY AND WEST CENTRAL LESLIE AND KNOX AND NORTH CENTRAL BELL COUNTIES THROUGH 800 PM EDT MONDAY EVENING... AT 726 PM EDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE EXTENDING FROM KING TO AVIS TO FIELD...MOVING NORTHEAST AT 22 MPH. THE STORMS WILL BE NEAR DISHMAN SPRINGS AROUND 735 PM EDT... BARBOURVILLE AROUND 740 PM EDT...HEIDRICK AROUND 745 PM EDT...CANNON AROUND 750 PM EDT...GIRDLER AROUND 755 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SCHOETTMER
Special weather statement, Jun 9, 8:07 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 807 PM EDT MON JUN 9 2008 KYZ086-114>117-100030- OWSLEY-PERRY-CLAY-LESLIE-KNOX- 807 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN OWSLEY AND NORTHERN PERRY AND CLAY AND LESLIE AND NORTH CENTRAL KNOX COUNTIES THROUGH 830 PM EDT MONDAY EVENING... AT 807 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM SASSER TO MARCUM TO STINNETT... MOVING NORTHEAST AT 26 MPH. THE STORMS WILL BE NEAR PIGEONROOST AROUND 815 PM EDT...HOOKER AROUND 820 PM EDT...DRYHILL AROUND 825 PM EDT...SPURLOCK AROUND 830 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
Special weather statement, Jun 9, 8:38 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 838 PM EDT MON JUN 9 2008 KYZ115>117-100115- PERRY-CLAY-LESLIE- 838 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM TO AFFECT NORTHERN PERRY AND SOUTHEASTERN CLAY AND LESLIE COUNTIES THROUGH 915 PM EDT MONDAY EVENING... AT 838 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRING CREEK...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR HOSEA AROUND 845 PM EDT...THOUSANDSTICKS AND HYDEN AROUND 850 PM EDT...DRYHILL AROUND 855 PM EDT...MOSLEY BEND AROUND 900 PM EDT...LAMONT AROUND 905 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD PELTON
Special weather statement, Jun 9, 8:59 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 859 PM EDT MON JUN 9 2008 KYZ120-100130- PIKE- 859 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM TO AFFECT EAST CENTRAL PIKE COUNTY THROUGH 930 PM EDT MONDAY EVENING... AT 859 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MCANDREWS... MOVING NORTH AT 43 MPH. THIS STORM WILL BE NEAR BUSKIRK AROUND 905 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SCHOETTMER
Special weather statement, Jun 9, 11:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1159 PM EDT MON JUN 9 2008 KYZ080-084-085-100445- LAUREL-WHITLEY-MCCREARY- 1159 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM TO AFFECT SOUTHWESTERN LAUREL AND WESTERN WHITLEY AND EASTERN MCCREARY COUNTIES THROUGH 1245 AM EDT TUESDAY MORNING... AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN JACKSON SHOWED A STRONG THUNDERSTORM LOCATED NEAR STRUNK...MOVING NORTHEAST AT 29 MPH. THIS STORM WILL BE NEAR HOLLYHILL AROUND 1205 AM EDT...DUCKRUN AROUND 1215 AM EDT...BOUNTY AROUND 1220 AM EDT...KRUPP AROUND 1225 AM EDT...AND CUMBERLAND FALLS S.P. AROUND 1230 AM EDT. RESIDENTS CAN EXPECT UP TO ONE HALF INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:43 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 32 min |
| Jun 10, 12:22 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox | 23 min |
| Jun 10, 12:30 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Whitley | 30 min |
| Jun 10, 12:45 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley, Perry | 30 min |
| Jun 10, 12:59 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 31 min |
| Jun 10, 1:13 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Wolfe | 32 min |
| Jun 10, 1:30 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Lee, Owsley | 30 min |
| Jun 10, 1:44 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin | 31 min |
| Jun 10, 1:56 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 34 min |
| Jun 10, 1:59 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Magoffin, Morgan, Wolfe | 31 min |
| Jun 10, 2:08 AM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Morgan | 37 min |
| Jun 10, 2:13 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox | 32 min |
| Jun 10, 2:19 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Morgan | 26 min |
| Jun 10, 2:29 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley | 31 min |
| Jun 10, 2:39 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Owsley, Whitley | 4 hr |
| Jun 10, 4:02 AM EDT | Areal Flood Advisory | JKL | Bath, Estill, Jackson, Laurel, Lee, Menifee and 6 more | 3 hr |
| Jun 10, 4:00 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.